Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Elliptic operators and the decomposition of tensor fields


Author: Murray Cantor
Journal: Bull. Amer. Math. Soc. 5 (1981), 235-262
MSC (1980): Primary 58G99, 35J15
MathSciNet review: 628659
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Ralph Abraham and Jerrold E. Marsden, Foundations of mechanics, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978. Second edition, revised and enlarged; With the assistance of Tudor Raţiu and Richard Cushman. MR 515141
  • 2. S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623–727. MR 0125307
  • 3. Judith Meryl Arms, Arthur Eliot Fischer, and Jerrold Eldon Marsden, Une approche symplectique pour des théorèmes de décomposition en géométrie ou relativité générale, C. R. Acad. Sci. Paris Sér. A-B 281 (1975), no. 13, Ai, A517–A520 (French, with English summary). MR 0388447
  • 4. M. Berger and D. Ebin, Some decompositions of the space of symmetric tensors on a Riemannian manifold, J. Differential Geometry 3 (1969), 379–392. MR 0266084
  • 5. Jean-Pierre Bourguignon, David G. Ebin, and Jerrold E. Marsden, Sur le noyau des opérateurs pseudo-différentiels à symbole surjectif et non injectif, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 16, Aii, A867–A870. MR 0402829
  • 6. Murray Cantor, The existence of non-trivial asymptotically flat initial data for vacuum spacetimes, Comm. Math. Phys. 57 (1977), no. 1, 83–96. MR 0462440
  • 7. Murray Cantor, A necessary and sufficient condition for York data to specify an asymptotically flat spacetime, J. Math. Phys. 20 (1979), no. 8, 1741–1744. MR 543911, 10.1063/1.524259
  • 8. Murray Cantor, A necessary and sufficient condition for York data to specify an asymptotically flat spacetime, J. Math. Phys. 20 (1979), no. 8, 1741–1744. MR 543911, 10.1063/1.524259
  • 9. M. Cantor, Perfect fluid flows over 𝑅ⁿ with asymptotic conditions, J. Funct. Anal. 18 (1975), 73–84. MR 0380872
  • 10. M. Cantor, Some problems of global analysis on asymptotically simple manifolds, Compositio Math. 38 (1979), no. 1, 3–35. MR 523260
  • 11. M. Cantor, Spaces of functions with asymptotic conditions on 𝑅ⁿ, Indiana Univ. Math. J. 24 (1974/75), 897–902. MR 0365621
  • 12. Murray Cantor and Dieter Brill, The Laplacian on asymptotically flat manifolds and the specification of scalar curvature, Compositio Math. 43 (1981), no. 3, 317–330. MR 632432
  • 13. Y. Choquet-Bruhat and D. Christodoulou, Elliptic systems in 𝐻_{𝑠,𝛿} spaces on manifolds which are Euclidean at infinity, Acta Math. 146 (1981), no. 1-2, 129–150. MR 594629, 10.1007/BF02392460
  • 14. Demetrios Christodoulou, The boost problem for weakly coupled quasilinear hyperbolic systems of the second order, J. Math. Pures Appl. (9) 60 (1981), no. 1, 99–130. MR 616009
  • 15. David G. Ebin, The manifold of Riemannian metrics, Global Analysis (Proc. Sympos. Pure Math., Vol. XV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 11–40. MR 0267604
  • 16. A. Fischer and J. Marsden, The initial value problem and the dynamical formulation of general relativity, General Relativity (S. Hawking and W. Israel, eds.), Cambridge Univ. Press, New York and London, 1979, pp. 138-211.
  • 17. Arthur E. Fischer and Jerrold E. Marsden, Linearization stability of nonlinear partial differential equations, Differential geometry (Proc. Sympos. Pure Math., Vol. XXVII, Part 2, Stanford Univ., Stanford, Calif., 1973) Amer. Math. Soc., Providence, R.I., 1975, pp. 219–263. MR 0383456
  • 18. David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, Berlin-New York, 1977. Grundlehren der Mathematischen Wissenschaften, Vol. 224. MR 0473443
    W. V. D. Hodge, The theory and applications of harmonic integrals, Cambridge, at the University Press, 1952. 2d ed. MR 0051571
    Kunihiko Kodaira, Harmonic fields in Riemannian manifolds (generalized potential theory), Ann. of Math. (2) 50 (1949), 587–665. MR 0031148
    J. J. Kohn and L. Nirenberg, Non-coercive boundary value problems, Comm. Pure Appl. Math. 18 (1965), 443–492. MR 0181815
  • 19. S. Lang, Differentiable manifolds, Addison-Wesley, Reading, Mass., 1972.
  • 20. Robert B. Lockhart, Fredholm properties of a class of elliptic operators on noncompact manifolds, Duke Math. J. 48 (1981), no. 1, 289–312. MR 610188
  • 21. Jerry Marsden, Applications of global analysis in mathematical physics, Publish or Perish, Inc., Boston, Mass., 1974. Mathematical Lecture Series, No. 2. MR 0646816
  • 22. Robert C. McOwen, The behavior of the Laplacian on weighted Sobolev spaces, Comm. Pure Appl. Math. 32 (1979), no. 6, 783–795. MR 539158, 10.1002/cpa.3160320604
  • 23. Robert C. McOwen, On elliptic operators in 𝑅ⁿ, Comm. Partial Differential Equations 5 (1980), no. 9, 913–933. MR 584101, 10.1080/03605308008820158
    Charles B. Morrey Jr., Multiple integrals in the calculus of variations, Die Grundlehren der mathematischen Wissenschaften, Band 130, Springer-Verlag New York, Inc., New York, 1966. MR 0202511
    Charles B. Morrey Jr. and James Eells Jr., A variational method in the theory of harmonic integrals. I, Ann. of Math. (2) 63 (1956), 91–128. MR 0087764
  • 24. Louis Nirenberg and Homer F. Walker, The null spaces of elliptic partial differential operators in 𝑅ⁿ, J. Math. Anal. Appl. 42 (1973), 271–301. Collection of articles dedicated to Salomon Bochner. MR 0320821
  • 25. Richard S. Palais, Foundations of global non-linear analysis, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0248880
  • 26. Richard S. Palais, Seminar on the Atiyah-Singer index theorem, With contributions by M. F. Atiyah, A. Borel, E. E. Floyd, R. T. Seeley, W. Shih and R. Solovay. Annals of Mathematics Studies, No. 57, Princeton University Press, Princeton, N.J., 1965. MR 0198494
  • 27. Murray H. Protter and Hans F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1967. MR 0219861
  • 28. Frank W. Warner, Foundations of differentiable manifolds and Lie groups, Scott, Foresman and Co., Glenview, Ill.-London, 1971. MR 0295244
  • 29. James W. York Jr., Covariant decompositions of symmetric tensors in the theory of gravitation, Ann. Inst. H. Poincaré Sect. A (N.S.) 21 (1974), 319–332. MR 0373548
  • 30. K. Yoshida, Functional analysis, 3rd ed., Springer-Verlag, New York, 1971.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 58G99, 35J15

Retrieve articles in all journals with MSC (1980): 58G99, 35J15


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1981-14934-X